Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 9:52 PM CDT for Nowata County, Rogers County, Washington County, Oklahoma. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 9:52 PM CDT (02:52 UTC)
- Expired
- Jun 5, 2014, 10:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 9:56 PM CDT | HAIL 1 | 2 W Nowata, OK | |
| Jun 5, 10:15 PM CDT | HAIL 1.25 | 1 S Talala, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
766
WUUS54 KTSA 060252
SVRTSA
OKC105-131-147-060330-
/O.NEW.KTSA.SV.W.0093.140606T0252Z-140606T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
952 PM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN NOWATA COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA...
WASHINGTON COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
OCHELATA...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...NOWATA...WATOVA...TALALA...
OOLOGAH AND NEW ALLUWE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 9541 3634 9570 3663 9600 3678 9579
TIME...MOT...LOC 0252Z 308DEG 23KT 3664 9582
HAIL...1.50IN
WIND...60MPH
$$1 follow-up statement
605
WWUS54 KTSA 060315
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT THU JUN 5 2014
OKC105-131-147-060330-
/O.CON.KTSA.SV.W.0093.000000T0000Z-140606T0330Z/
NOWATA OK-ROGERS OK-WASHINGTON OK-
1015 PM CDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
NORTHERN ROGERS AND SOUTHERN NOWATA COUNTIES IN NORTHEAST OKLAHOMA
UNTIL 1030 PM CDT...
AT 1014 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TALALA...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...TALALA...OOLOGAH AND NEW
ALLUWE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3659 9542 3658 9542 3634 9570 3660 9596
3671 9566
TIME...MOT...LOC 0315Z 303DEG 24KT 3653 9572
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:39 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 5, 9:39 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT THU JUN 5 2014 ...UPDATE... .DISCUSSION... THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN INTENSITY AND COVERAGE ALONG AND N OF A STATIONARY FRONT DRAPED ACROSS NE OK/NW AR. HAVE BUMPED UP POPS SOME THE REMAINDER OF THE EVENING IN THIS REGION. HRRR CONSISTENT IN BRINGING ANOTHER THUNDERSTORM COMPLEX INTO ERN OK AFTER MIDNIGHT...WITH ACTIVITY REACHING WRN AR AFTER 4 AM. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 85 71 86 / 60 60 50 60 FSM 71 85 70 91 / 50 60 30 40 MLC 73 88 72 90 / 60 40 30 30 BVO 69 83 69 84 / 60 60 60 60 FYV 67 81 67 84 / 50 60 50 50 BYV 67 81 67 82 / 50 60 50 60 MKO 71 85 71 88 / 60 60 40 50 MIO 68 82 68 83 / 60 60 60 60 F10 72 87 72 89 / 60 50 40 40 HHW 73 90 72 90 / 50 30 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Jun 5, 5:05 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT THU JUN 5 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 PM CDT THU JUN 5 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...PRIMARILY ALONG AND NORTH OF INTERSTATE 40.
ONSET...AFTER 9 PM...BEST CHANCES AFTER MIDNIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
DISCUSSION...
AN UNSTABLE BUT CAPPED ATMOSPHERE REMAINS ACROSS THE REGION IN THE
WAKE OF THE EARLIER THUNDERSTORMS. THERE IS A CHANCE FOR SOME
REDEVELOPMENT OF STORMS DURING THE EVENING HOURS ACROSS FAR
NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS...AND THESE STORMS
WOULD HAVE A LIMITED THREAT OF SEVERE WEATHER.
BETTER CHANCES OF WIDESPREAD THUNDERSTORMS AND SEVERE WEATHER WILL
BE AFTER MIDNIGHT AS ANOTHER COMPLEX OF STORMS IS FORECAST TO ROLL
INTO THE AREA. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ALONG WITH
RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL
BE THE PRIMARY SEVERE WEATHER CONCERNS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
SUNDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN
POTENTIAL.
EXTENDED DISCUSSION...
LARGE THUNDERSTORM COMPLEXES ARE EXPECTED TO DEVELOP FOR
THE NEXT SEVERAL DAYS ACROSS THE REGION. EACH COMPLEX WILL
CONTAIN A RISK OF SEVERE WEATHER AND HEAVY RAIN POTENTIAL.
FLOODING WILL BECOME AN INCREASING CONCERN AS REPEATED ROUNDS
OF HEAVY RAIN EFFECT THE REGION.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 5, 9:13 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT THU JUN 5 2014
OKZ054>056-061-060300-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
913 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NOWATA...EASTERN OSAGE...NORTHERN ROGERS AND WASHINGTON
AT 913 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DEWEY...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...NOWATA...DELAWARE...LENAPAH...WATOVA...NEW ALLUWE...
OKESA...BARTLESVILLE...DEWEY...COPAN AND BARTLESVILLE MUNICIPAL
AIRPORT.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3690 9543 3652 9547 3667 9618 3690 9597
TIME...MOT...LOC 0213Z 272DEG 35KT 3678 9591Special weather statement, Jun 5, 9:48 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT THU JUN 5 2014
OKZ054-059-060330-
OSAGE OK-PAWNEE OK-
948 PM CDT THU JUN 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND PAWNEE
AT 949 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
APPERSON...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9706 3669 9695 3675 9689 3675 9683
3679 9676 3684 9676 3683 9631 3645 9638
3645 9704 3651 9704 3656 9691 3658 9690
3659 9692 3658 9700 3659 9705 3668 9707
TIME...MOT...LOC 0249Z 278DEG 36KT 3668 9693The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:13 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Jun 5, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 38 min |
| Jun 5, 9:48 PM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Jun 5, 10:07 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 38 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 51 min |
| Jun 5, 10:16 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Washington | 29 min |
| Jun 5, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Jun 5, 10:38 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 23 min |
| Jun 5, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 46 min |
| Jun 5, 10:55 PM CDT | Special Weather Statement | TSA | Rogers | 50 min |
| Jun 5, 10:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 28 min |
| Jun 5, 11:10 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Washington | 95 min |
| Jun 5, 11:16 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 44 min |
| Jun 5, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Jun 5, 11:25 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 5, 11:30 PM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Jun 5, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 47 min |
| Jun 6, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 40 min |
| Jun 6, 12:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 53 min |
| Jun 6, 12:36 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 20 min |
| Jun 6, 1:12 AM CDT | Special Weather Statement | TSA | Pawnee | 48 min |
| Jun 6, 3:40 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more | 4 days |
| Jun 6, 7:54 AM CDT | Special Weather Statement | TSA | Okfuskee | 66 min |
| Jun 6, 7:56 AM CDT | Special Weather Statement | TSA | Creek, Pawnee | 64 min |
| Jun 6, 8:35 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Jun 6, 8:48 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 42 min |
| Jun 6, 8:56 AM CDT | Areal Flood Advisory | TSA | Okfuskee | 3 hr |
| Jun 6, 9:07 AM CDT | Special Weather Statement | TSA | Creek | 38 min |
| Jun 6, 9:20 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 40 min |
| Jun 6, 9:23 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 67 min |
| Jun 6, 9:26 AM CDT | Special Weather Statement | TSA | Haskell | 34 min |
| Jun 6, 9:31 AM CDT | Areal Flood Advisory | TSA | Creek, McIntosh, Muskogee, Okmulgee, Tulsa, Wagoner | 119 min |
| Jun 6, 9:44 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 46 min |
| Jun 6, 9:52 AM CDT | Special Weather Statement | TSA | Wagoner | 53 min |
| Jun 6, 10:07 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Rogers, Wagoner | 29 min |
| Jun 6, 10:08 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 52 min |
| Jun 6, 10:17 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 6, 10:49 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Jun 6, 2:33 PM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.